MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the react-71 catheter was returned for analysis within a shipping box, a plastic bio-pouch, an open react-71 inner pouch (d011097), and a dispenser coil.Visual inspection/damage location details: no damage was found with the react-71 catheter hub.The react-71 catheter body was found stretched from ~11.0cm to ~2.0cm from the catheter distal tip.The react-71 catheter body was found ruptured at ~7.0cm from the catheter distal tip.What appears to be a coating defect/bump was found on the react-71 catheter outer diameter at ~4.8cm from the catheter distal tip.The react-71 catheter body was found stretched at ~2.0cm from the catheter distal tip.The react-71 catheter distal marker/tip was found damaged.Upon examination, what appears to be loose wire was observed within the distal ~2.0cm of the react-71 catheter lumen.Testing/analysis: the react-71 catheter was dissected.And the inner liner was found to be torn with the inner wire dislodged at ~2.0cm from the distal tip.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ report was confirmed as the react-71 catheter body was found stretched at ~2.0cm from the catheter distal tip with the inner liner torn and inner wire dislodged.Possible causes of catheter damage include patient vessel tortuosity, excessive resistance that can compromise inner layers of the catheter coils, or incompatible devices.However, the cause of the reported event could not be determined.Regarding the catheter body rupture, coating defect/bump, and damaged distal marker/tip the cause of these damage could not be determined as these issues were not reported by the customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after angiography, the patient was suspected of acute occlusion of the left internal carotid artery.The surgeon considered using a disposable intracranial thrombus aspiration catheter react-71 + thrombectomy stent to perform swim thrombectomy for the patient.Under the guidance of the microcatheter rebar-18 and the guidewire avigo, react-71 successfully reached the proximal end of the occluded lesion segment, and the solitairex intracranial thrombectomy stent sfr4-6-40-10 was selected for implantation.After the stent was opened and observed for 5 minutes, the first stent thrombectomy was performed under the continuous negative pressure of the 20ml syringe.When the react-71 and the thrombectomy stent were withdrawn from the body, the surgeon found that the tip of the react-71 catheter was obviously narrowed and deflated at about 1.5cm, and the entire tip of the catheter was not smooth.Considering the safety of the subsequent operation, the surgeon immediately replaced the catheter with another react-71 catheter for the subsequent operation and requested that the first react-71 be complained about without charge.After the operation w as successfully completed, the patient returned to the ward safely for observation.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing thrombectomy surgery.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of about 7mm.Additional information received reported the cause of the damage was not determined.It was already shrunken when pulled it out.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22968357
Report Number2029214-2025-01968
Device Sequence Number9257346
Product Code QJP
UDI-Device Identifier00847536031784
UDI-Public(01)00847536031784(17)270109(10)D011097
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberD011097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale